Alert archive / Tennessee / High Wind Warnings in 2008

High Wind Warning 3, NWS Morristown, TN

January 31, 20088 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Jan 31, 2008, 2:53 PM EST for 8 counties in Tennessee. It took effect at Jan 31, 2008, 9:00 PM EST. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2008, 2:53 PM EST (19:53 UTC)
In effect from
Jan 31, 2008, 9:00 PM EST
Expired
Feb 1, 2008, 8:25 AM EST
In force
11 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 2:44 AM ESTNON-TSTM WND DMGCoker Creek, TNREPORTED WIND GUST UP TO 71 MPH AT COKER CREEK RAWS STATION.
Feb 1, 3:00 AM ESTNON-TSTM WND DMG4 N Happy Valley, TNSEVERAL TREES DOWN AROUND CHILHOWEE MOUNTAIN. REPORTED BY SHERIFFS OFFICE.
Feb 1, 3:00 AM ESTNON-TSTM WND DMG5 N Cades Cove, TNSEVERAL TREES REPORTED DOWN ALONG LITTLE RIVER ROAD AND FOOTHILLS PARKWAY.
Feb 1, 3:00 AM ESTNON-TSTM WND DMG5 W Gatlinburg, TNWIND GUSTS UP TO 90 MPH REPORTED AT COVE MOUNTAIN WITH SEVERAL REPORTS OF TREES DOWN AND DAMAGED STRUCTURES.
Feb 1, 3:00 AM ESTNON-TSTM WND DMGCamp Creek, TNFEW TREES DOWN ACROSS MAINLY SECONDARY ROADS. REPORTED BY SHERIFFS OFFICE.
Feb 1, 3:00 AM ESTNON-TSTM WND DMGErwin, TNSEVERAL TREES DOWN THROUGHOUT THE COUNTY. PORTABLE OUTHOUSE BLOWN ACROSS A ROAD AND A BILLBOARD DESTROYED. REPORTED BY SHERIFFS OFFICE.
Feb 1, 3:00 AM ESTNON-TSTM WND DMGHartford, TNSEVERAL TREES REPORTED DOWN AROUND HARTFORD.
Feb 1, 3:00 AM ESTNON-TSTM WND DMGTellico Plains, TNSEVERAL TREES DOWN NEAR TELLICO PLAINS AND ALONG THE CHEROHALA SKYWAY. REPORTED BY SHERIFFS OFFICE.
Feb 1, 3:00 AM ESTNON-TSTM WND DMGWsw Mountain City, TNNUMEROUS TREES DOWN THROUGHOUT THE COUNTY. REPORTED BY SHERIFFS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2985 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 311953
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
253 PM EST THU JAN 31 2008

...STRONG WINDS TONIGHT AND EARLY FRIDAY ACROSS THE HIGHER ELEVATIONS
OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH MIDDLE
TENNESSEE TONIGHT. THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE
REGION...AS AN AREA OF HIGH PRESSURE SLOWLY RETREATS NORTHEAST OF
THE AREA. SOUTHEAST WINDS WILL INCREASE TONIGHT IS ADVANCE OF AN
APPROACHING COLD FRONT WHICH WILL MOVE EAST THROUGH THE AREA EARLY
FRIDAY. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AND REMAIN
BREEZY THROUGH MUCH OF THE DAY.

TNZ018-041-043-045-047-072-074-087-010400-
/O.NEW.KMRX.HW.W.0003.080201T0200Z-080201T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
253 PM EST THU JAN 31 2008

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
FRIDAY. 

SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS NEAR 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>014-035-VAZ001-002-005-006-008-010400-
/O.NEW.KMRX.WI.Y.0006.080201T0200Z-080201T1500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
253 PM EST THU JAN 31 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
FRIDAY. 

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ102-010400-
/O.NEW.KMRX.WI.Y.0006.080201T0200Z-080201T1200Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
253 PM EST THU JAN 31 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
FRIDAY. 

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ081-082-098-010400-
/O.NEW.KMRX.LW.Y.0002.080201T0200Z-080201T1200Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
153 PM CST THU JAN 31 2008

...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
FRIDAY. 

SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
4 follow-up statements
000 
WWUS74 KMRX 010250
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
950 PM EST THU JAN 31 2008

...STRONG WINDS EXPECTED OVERNIGHT AND FRIDAY MORNING IN AND NEAR
THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND
EXTREME SOUTHWEST NORTH CAROLINA...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI
RIVER VALLEY WILL CREATE STRONG SOUTH TO SOUTHEAST WINDS ACROSS THE
HIGHER ELEVATIONS OVERNIGHT INTO FRIDAY MORNING. IN ADDITION TO
AFFECTING THE HIGHER ELEVATIONS...THESE STRONG WINDS COULD ALSO
IMPACT THE WESTERN FOOTHILLS OF THE APPALACHIAN MOUNTAINS.


TNZ018-041-043-045-047-072-074-087-011100-
/O.CON.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
950 PM EST THU JAN 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

STRONG SOUTHEAST WINDS OF 35 TO 45 MPH...WITH POTENTIAL GUSTS IN
EXCESS OF 60 MPH...ARE EXPECTED ACROSS THE HIGHER ELEVATIONS
OVERNIGHT INTO FRIDAY MORNING. IN ADDITION TO AFFECTING THE HIGHER
ELEVATIONS...THESE STRONG WINDS COULD ALSO IMPACT THE WESTERN
FOOTHILLS OF THE APPALACHIAN MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>014-035-VAZ001-002-005-006-008-011100-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
950 PM EST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED
OVERNIGHT INTO FRIDAY MORNING...MAINLY ACROSS THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ102-011100-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1200Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
950 PM EST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED
OVERNIGHT INTO EARLY FRIDAY MORNING...MAINLY ACROSS THE HIGHER
ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ081-082-098-011100-
/O.CON.KMRX.LW.Y.0002.000000T0000Z-080201T1200Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
850 PM CST THU JAN 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE
EXPECTED OVERNIGHT INTO EARLY FRIDAY MORNING...MAINLY ACROSS THE
HIGHER ELEVATIONS.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DMG
000 
WWUS74 KMRX 010915
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
415 AM EST FRI FEB 1 2008

...STRONG WINDS EXPECTED TO CONTINUE INTO MID MORNING IN AND NEAR
THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND
EXTREME SOUTHWEST NORTH CAROLINA...

.A STRONG LOW PRESSURE SYSTEM WAS MOVING QUICKLY NORTH FROM
WESTERN KENTUCKY INTO WESTERN PARTS OF THE OHIO RIVER VALLEY THIS
MORNING. VERY STRONG SOUTHERLY LOW LEVEL WINDS ASSOCIATED WITH THIS
SYSTEM CONTINUED OVER THE SOUTHERN APPALACHIANS REGION. THE WINDS
WILL SHIFT TO THE SOUTHWEST AND WEST LATER TODAY...AND GRADUALLY
DECREASE BY LATE MORNING AND AFTERNOON.

STAY TUNED TO THIS STATION FOR UPDATED FORECASTS AND STATEMENTS
FROM YOUR NATIONAL WEATHER SERVICE.

TNZ018-041-043-045-047-072-074-087-011500-
/O.CON.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
415 AM EST FRI FEB 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

VERY STRONG SOUTHERLY WINDS OF 30 TO 45 MPH...WITH AN OCCASIONAL
GUST IN EXCESS OF 65 MPH...WILL CONTINUE ACROSS THE FOOTHILLS AND
MOUNTAINS OF EAST TENNESSEE...ALONG THE TENNESSEE AND NORTH
CAROLINA STATE LINE. THE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST
LATER TODAY...AND GRADUALLY DECREASE INTO THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE
MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS
SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

$$

TNZ012>014-035-VAZ001-002-005-006-008-011500-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
415 AM EST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE
EXPECTED INTO MID MORNING TODAY...MAINLY ACROSS THE HIGHER
ELEVATIONS OF THE NORTHERN CUMBERLAND PLATEAU INTO SOUTHWESTERN
VIRGINIA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ102-011200-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-080201T1200Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
415 AM EST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED
INTO EARLY MORNING TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF
EXTREME SOUTHEAST TENNESSEE INTO CHEROKEE AND CLAY COUNTIES OF
NORTH CAROLINA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ081-082-098-011200-
/O.CON.KMRX.LW.Y.0002.000000T0000Z-080201T1200Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
315 AM CST FRI FEB 1 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED
INTO EARLY MORNING TODAY...MAINLY ACROSS THE HIGHER ELEVATIONS OF
THE SOUTHERN CUMBERLAND PLATEAU...INCLUDING THE SEQUATCHIE VALLEY.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TG
000 
WWUS74 KMRX 011149
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
649 AM EST FRI FEB 1 2008

...STRONG WINDS EXPECTED TO CONTINUE INTO MID MORNING IN AND NEAR
THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA...

.A STRONG LOW PRESSURE SYSTEM WAS MOVING QUICKLY NORTH INTO WESTERN
PARTS OF THE OHIO RIVER VALLEY THIS MORNING. VERY STRONG SOUTHERLY
LOW LEVEL WINDS ASSOCIATED WITH THIS SYSTEM CONTINUED OVER THE
SOUTHERN APPALACHIANS REGION. THE WINDS WILL SHIFT TO THE SOUTHWEST
AND WEST LATER TODAY...AND GRADUALLY DECREASE BY LATE MORNING AND
AFTERNOON.

STAY TUNED TO THIS STATION FOR UPDATED FORECASTS AND STATEMENTS
FROM YOUR NATIONAL WEATHER SERVICE.

TNZ012>014-035-011300-
/O.CAN.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
649 AM EST FRI FEB 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAD DECREASED TO BETWEEN 15 AND 25 MPH...ALLOWING
THE WIND ADVISORY TO BE CANCELLED. HOWEVER...GUSTS UP TO 35 MPH MAY
STILL OCCUR AT TIMES THIS MORNING.

$$

NCZ060-061-TNZ102-011300-
/O.CAN.KMRX.WI.Y.0006.000000T0000Z-080201T1200Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
649 AM EST FRI FEB 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAD DECREASED TO BETWEEN 15 AND 25 MPH...ALLOWING
THE WIND ADVISORY TO BE CANCELLED. HOWEVER...GUSTS UP TO 35 MPH MAY
STILL OCCUR AT TIMES THIS MORNING.

$$

TNZ081-082-098-011300-
/O.CAN.KMRX.LW.Y.0002.000000T0000Z-080201T1200Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
549 AM CST FRI FEB 1 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE
WIND ADVISORY. 

SOUTHWEST WINDS HAD DECREASED TO BETWEEN 10 AND 20 MPH...ALLOWING
THE WIND ADVISORY TO BE CANCELLED. HOWEVER...GUSTS UP TO 30 MPH MAY
STILL OCCUR AT TIMES THIS MORNING.

$$

TNZ018-041-043-045-047-072-074-087-011500-
/O.CON.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
649 AM EST FRI FEB 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

VERY STRONG SOUTHERLY WINDS OF 25 TO 45 MPH...WITH AN OCCASIONAL
GUST IN EXCESS OF 60 MPH...WILL CONTINUE ACROSS THE FOOTHILLS AND
MOUNTAINS OF EAST TENNESSEE...ALONG THE TENNESSEE AND NORTH
CAROLINA STATE LINE. THE WINDS WILL SHIFT TO THE SOUTHWEST AND WEST
LATER TODAY...AND GRADUALLY DECREASE INTO THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

VAZ001-002-005-006-008-011500-
/O.EXT.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY...
LEBANON...ABINGDON
649 AM EST FRI FEB 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE
EXPECTED INTO MID MORNING TODAY...MAINLY ACROSS THE HIGHER
ELEVATIONS OF SOUTHWESTERN VIRGINIA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 011325
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
825 AM EST FRI FEB 1 2008

...STRONG WINDS SUBSIDING THIS MORNING...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTH OF THE AREA
TODAY. A COLD FRONT WILL MOVE EAST OF THE AREA THIS MORNING. WINDS
WILL SHIFT TO THE SOUTHWEST AND REMAIN BREEZY WITH SPEEDS OF 15 TO
25 MPH.

TNZ018-041-043-045-047-072-074-087-011430-
/O.CAN.KMRX.HW.W.0003.000000T0000Z-080201T1500Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
825 AM EST FRI FEB 1 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHWEST WINDS 15 TO 25 MPH.

$$

VAZ001-002-005-006-008-011430-
/O.CAN.KMRX.WI.Y.0006.000000T0000Z-080201T1500Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY...
LEBANON...ABINGDON
825 AM EST FRI FEB 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS 15 TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 31, 10:15 AM EST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 31, 10:15 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST THU JAN 31 2008

.DISCUSSION...MINOR UPDATE TO ZFPMRX TO INCREASE CLOUD COVER THIS
AFTERNOON. SPRINKLES OR A GRAIN OF SLEET PSBL EARLY AND WILL HANDLE
THIS WITH NOWCAST. ACCUMULATING LIQUID PCPN REMAINS ON SCHEDULE TO
MOVE NE INTO AREA THIS AFTN AND ESPECIALLY TONIGHT. LATE WARM-UP
STILL EXPECTED. WIND ADVISORIES AND WARNINGS WILL LIKELY BE ISSUED
FOR TONIGHT AND EARLY FRIDAY. SON

PREVIOUS DISCUSSION:
SHORT TERM...(TODAY AND TONIGHT)...SURFACE HIGH EXITING THE AREA
TODAY AS THE NEXT SYSTEM APPROACHES THE REGION.  COULD SEE SOME
SCATTERED SHOWERS PUSH IN AHEAD OF THE SYSTEM THIS AFTERNOON.
HOWEVER...MAIN BAND OF SHOWERS EXPECTED THIS EVENING/OVERNIGHT.  AIR
MASS LOOKS FAIRLY STABLE AND EXPECT CONVECTIVE SHOWERS BUT SHOULD
NOT SEE MUCH IN THE WAY OF THUNDER.  AS WITH PRIOR SYSTEM...MAIN
CONCERN ONCE AGAIN WILL BE ASSOCIATE WINDS.  STRONG 850MB JET WILL
PUSH THROUGH OVERNIGHT AND IS EXPECTED TO PRODUCE WIND GUSTS OF 50+
OVER HIGHER ELEVATIONS OF THE EASTERN MOUNTAINS...LIKELY REACHING
WIND ADVISORY CRITERIA...THE PLATEAU AREA MAY ALSO SEE WINDS
APPROACH THIS CRITERIA.  WILL REISSUE THE SPS FOR THE STRONG WINDS.

LONG TERM...(FRIDAY THROUGH WEDNESDAY)...COLDER AIR WILL PUSH IN
BEHIND THE EXITING FRONT ON FRIDAY.  WILL HAVE TO CARRY LIKELY POPS
EARLY NORTHEAST FOR LINGERING FRONTAL PRECIP...THEN DROP POPS OFF
DURING THE DAY.  THERMAL AND MOISTURE PROFILES ALONG WITH LOW LEVEL
WIND DIRECTION STILL LOOK LIKE IT WILL NOT BE OVERLY FAVORABLE FOR
SIGNIFICANT SNOW SHOWERS IN THE MOUNTAINS WITH THE COLD
ADVECTION...BUT WILL STILL NEED TO MENTION FOR FRIDAY.  WILL KEEP
SATURDAY AND SUNDAY DRY...THEN STILL QUITE A BIT OF UNCERTAINTY
FURTHER OUT.  GFS AND ECMWF...AS WELL AS ENSEMBLES INDICATE SOME
PRECIP FOR EARLY IN THE WEEK...BUT DETAILS STILL UNCLEAR.  FOR NOW
WILL CARRY SLIGHT CHANCE POPS FOR SUNDAY NIGHT...THEN CHANCE FOR
MONDAY AND TUESDAY. LOOKS LIKE BEST CHANCES WILL BE IN THE
TUESDAY/TUESDAY NIGHT TIME FRAME.  COLDER AIR EXPECTED TO BEGIN
PUSHING IN ON WEDNESDAY BEHIND THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  50  38  45  28  59 /  50 100  20   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  48  38  44  26  55 /  40 100  30  10  10
OAK RIDGE, TN  49  37  44  24  55 /  40 100  30  10  10
TRI CITIES AIRPORT, TN  47  37  45  23  54 /  20 100  60  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB/LDW
Hazardous weather outlook, Jan 31, 5:30 AM EST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST THU JAN 31 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST THU JAN 31 2008 /430 AM CST THU JAN 31 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURES SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE REGION TONIGHT. WINDS WILL INCREASE AS THE FRONT
APPROACHES AND MAY GENERATE STRONG AND GUSTY WINDS WITH GUSTS OF 40
TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:53 PM ESTLake Wind AdvisoryMRXBledsoe, Marion, Sequatchie16 hr
Jan 31, 2:53 PM ESTWind AdvisoryMRXCampbell, Claiborne, Morgan, Polk, Scott18 hr

Nearby

High Wind Warnings in Tennessee, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.